Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 14, 2019, 4:22 AM MDT for Fremont County, Lincoln County, Sublette County, Wyoming. It took effect at Aug 14, 2019, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2019, 4:22 AM MDT (10:22 UTC)
- In effect from
- Aug 14, 2019, 1:00 PM MDT
- Expired
- Aug 14, 2019, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 111 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 3177 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
552 WWUS85 KRIW 141022 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 422 AM MDT Wed Aug 14 2019 WYZ414-150200- /O.NEW.KRIW.FW.W.0003.190814T1900Z-190815T0200Z/ Salt and Wyoming Ranges/West Zone Bridger Teton NF- 422 AM MDT Wed Aug 14 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. * IMPACTS: Low humidities and gusty winds will create erratic fire behavior with any existing or new fire starts. * AFFECTED AREA: In West Central WY...Fire Weather Zone 414 which generally impacts the Salt and Wyoming mountain ranges in Lincoln and Sublette counties. * WIND: West 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please make sure your campfire is completely out before leaving the campground. Avoid driving or parking in high, dead grass as a spark can ignite dry vegetation. && $$ WYZ288-150200- /O.NEW.KRIW.FW.W.0003.190814T1900Z-190815T0200Z/ East Wind River Mountains/South Shoshone NF- 422 AM MDT Wed Aug 14 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. * IMPACTS: Low humidities and gusty winds will create erratic fire behavior with any existing or new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 288 which impacts the eastern slopes of the Wind River Mountains including South Pass. * WIND: West 10 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please make sure your campfire is completely out before leaving the campground. Avoid driving or parking in high, dead grass as a spark can ignite dry vegetation. && $$ http://weather.gov/riverton
1 follow-up statement
372 WWUS85 KRIW 150156 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 756 PM MDT Wed Aug 14 2019 WYZ414-150300- /O.EXP.KRIW.FW.W.0003.000000T0000Z-190815T0200Z/ Salt and Wyoming Ranges/West Zone Bridger Teton NF- 756 PM MDT Wed Aug 14 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Relative humidity will continue to rise Wednesday evening and values will be above warning thresholds. Similarly, wind speeds have decreased early Wednesday evening. Therefore, the Red Flag Warning that was in effect will expire at 8 PM. $$ WYZ288-150300- /O.EXP.KRIW.FW.W.0003.000000T0000Z-190815T0200Z/ East Wind River Mountains/South Shoshone NF- 756 PM MDT Wed Aug 14 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Relative humidity will continue to rise Wednesday evening and values will be above warning thresholds. Similarly, wind speeds have decreased early Wednesday evening. Therefore, the Red Flag Warning that was in effect will expire at 8 PM. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 13, 11:01 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 13, 11:01 PM MDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1101 PM MDT Tue Aug 13 2019 .SHORT TERM...Tonight through Wednesday A few more clouds so far today, but dewpoints remain in the 30s and 40s, so not much cloud cover bubbling up across most of Wyoming. Zonal flow aloft will keep current airmass in place one more day. There is an outside chance for a brief shower for the Northern Bighorn Range during peak heating, but any rain that does occur won't amount to much. .LONG TERM...Wednesday night through Tuesday There look to be two different parts of the long term forecast. The first period, mainly through Friday, will be the more active periods as the flow looks largely zonal with some shortwaves topping the ridge. The result will be mainly but not always diurnal showers and thunderstorms. There are some differences in timing of the waves, especially beyond Thursday though. At this point, the most active day looks to be Friday. All the models also indicate the best chance would be across northern areas with diminishing chances further south in the County Warning Area. Across southern areas, with the pressure gradient tightening a bit, there will be a gusty wind developing and with low humidity this could enhance fire behavior each afternoon. There should be decrease in activity on Saturday as ridging builds northward into the area. There will be enough moisture left over for isolated activity across the north though. Ridging will then build northward across the area and bring largely dry conditions. Early next week will likely turn out hot for many areas, especially if the European verifies with close to 6000 dm ridge building to the south. For now, we have kept Sunday through Tuesday mainly dry with most of the energy and forcing being kept well north of the area. && .AVIATION...06Z Issuance Weak disturbance crossing the forecast area has kicked off some late evening showers vicinity KCPR. These will exit central Wyoming between 06Z-08Z/Wednesday. All terminals to be VFR through 06Z/Thursday with isolated late day showers skirting the northern Wyoming border. Gusty westerly surface wind 15-25kts will increase around 20Z/Wednesday at terminals west of the Continental Divide. Similar west-northwest wind anticipated at KRIW by 23Z/Wednesday. Wind speeds will decrease shortly before sunset Wednesday. && .FIRE WEATHER... Dry air remains in place across Wyoming, with humidity at or below 15 percent for all lower elevations. Conditions will improve overnight, with better humidity expected. Wednesday will continue to be dry, while a return of some breezier conditions is expected for areas west of the divide. Elevated fire weather concerns are expected for zones 277, 278 and 279, with winds approaching 20 mph during the afternoon. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Straub LONG TERM...Hattings AVIATION...CNJ FIRE WEATHER...Straub
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.